MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-HX-SS
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis #288937165:equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5 drawing(s) referenced: n/a as found condition: the axium prime coil was returned for analysis within a shipping box; within an opened axium prime outer carton; within an opened axium prime inner pouch; within a dispenser coil and within an introducer sheath.The headway-17 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath or axium prime pusher.The actuator interface was found securely attached to the coupler tube and the break indicator was found unbroken.There are no evidence of detachment attempts at these locations.The detach element was still attached to the pusher.The axium prime implant coil was found separated from the detach element at the coil shell weld and not returned for analysis.Testing/analysis: the axium prime coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at catheter¿ was confirmed as the damage found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, damaged micro catheter, tortuous anatomy, or damage to implant coil.The customer report of ¿coil stretch¿ was confirmed.Although the implant coil was not returned for analysis, it is typical the implant coil would stretch prior to breaking.It is likely the coil separation occurred during the attempt to advance/retract the coil into the micro catheter against the reported resistance.As the headway-17 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance and coil separation could not be assessed.The headway-17 micro catheter has an inner diameter of 0.0170¿ (per microvention website), which is compatible for use with the axium prime coil.Ngod10 2023-05-27 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium prime coil was stuck in the catheter and stretched.When the coil inserted to microcatheter there were resistant.It was the 3rd coils after cosmos 5x22 and axium 3d 4x12.The damaged coil was pulled out, and replaced with axium 4-10-3d-hx-ss.It was stuck in the proximal section of the catheter.The catheter was not damaged.Continuous flush was administered during the procedure.The devices were prepared as indicated in the instructions of use (ifu).The patient was being treated for a ruptured, amorphous aneurysm in the acom location.The max diameter was 6mm and the neck diameter was 5mm.The patient's blood flow and vessel tortuosity was normal.The patient is alive with no injury.  ancillary devices: chaperon 6f guide catheter, headway 17 microcatheter, avigo guidewire, coil microvention cosmos 5x22 additional information received reported no patient symptoms.There was resistance in the proximal end of the catheter.The coil did not come out of the introducer sheath smoothly.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17029982
Report Number2029214-2023-00866
Device Sequence Number15067815
Product Code KRD
UDI-Device Identifier00847536038554
UDI-Public00847536038554
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model NumberAPB-4-12-HX-SS
Device Catalogue NumberAPB-4-12-HX-SS
Device Lot Number224701059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2023
Initial Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale